Alert archive / Mississippi / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Jackson, MS

January 2, 20178 counties in Mississippi

NWS Jackson, MS issued this flash flood watch at Jan 2, 2017, 9:30 AM CST for 8 counties in Mississippi. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2017, 9:30 AM CST (15:30 UTC)
Expired
Jan 2, 2017, 5:25 PM CST
In force
8 hr
Issued by
NWS Jackson, MS
Flood severity
None

Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WGUS64 KJAN 021530 
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CST MON JAN 2 2017

...FLASH FLOOD WATCH UNTIL 9 PM THIS EVENING FOR PORTIONS OF
SOUTHEAST MISSISSIPPI...

MSZ062>066-072>074-030300-
/O.NEW.KJAN.FF.A.0002.170102T1530Z-170103T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
930 AM CST MON JAN 2 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI 
  AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTH CENTRAL MISSISSIPPI...JEFFERSON DAVIS...LAWRENCE... 
  LINCOLN AND MARION. IN SOUTHEAST MISSISSIPPI...COVINGTON... 
  FORREST...JONES AND LAMAR. 

* UNTIL 9 PM CST THIS EVENING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME OVER
  SATURATED SOILS COULD LEAD TO FLASH FLOODING.

* THE FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. SOME
  ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...
  REMEMBER TO TURN AROUND DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
22
2 follow-up statements
881 
WGUS64 KJAN 022103
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST MON JAN 2 2017

...FLASH FLOOD WATCH UNTIL 9 PM THIS EVENING FOR PORTIONS OF
SOUTHEAST MISSISSIPPI...

MSZ062>064-072-022215-
/O.CAN.KJAN.FF.A.0002.000000T0000Z-170103T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-
INCLUDING THE CITIES OF...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLUMBIA
303 PM CST MON JAN 2 2017

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MISSISSIPPI
HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAINFALL HAS SHIFTED EAST
OF THE AREA. 

$$

MSZ065-066-073-074-030300-
/O.CON.KJAN.FF.A.0002.000000T0000Z-170103T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON-JONES-LAMAR-FORREST-
INCLUDING THE CITIES OF...COLLINS...MOUNT OLIVE...LAUREL...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
303 PM CST MON JAN 2 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...COVINGTON...FORREST...JONES AND LAMAR. 

* UNTIL 9 PM CST THIS EVENING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME 
  OVER SATURATED SOILS COULD LEAD TO FLASH FLOODING. 

* THE FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. SOME
  ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...
  REMEMBER TO TURN AROUND DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
858 
WGUS64 KJAN 022325
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST MON JAN 2 2017

...FLASH FLOOD WATCH CANCELLED...

MSZ065-066-073-074-030030-
/O.CAN.KJAN.FF.A.0002.000000T0000Z-170103T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON-JONES-LAMAR-FORREST-
INCLUDING THE CITIES OF...COLLINS...MOUNT OLIVE...LAUREL...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
525 PM CST MON JAN 2 2017

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE PINE BELT HAS BEEN CANCELLED. THE
THREAT FOR HEAVY RAINFALL HAS ENDED ACROSS THE AREA.

$$

DL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jan 2, 7:17 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jan 2, 7:17 AM CST, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
717 AM CST Mon Jan 2 2017

...SEVERE WEATHER AND HEAVY RAIN EXPECTED TODAY...

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
Made a quick update to the forecast to remove the Dense Fog Advisory.
The combination of the warm front lifting north of the region and the
storms this morning have just about reduced the risk of dense fog.
Some patchy fog will continue to be possible through the morning but
visibilities should remain above one quarter of a mile. Latest
observation trend also shows that dense fog has not been panning out
as much across the area. Update products already out. /28/

Prior discussion below:

Today through Tonight

Latest vapor imagery showed the intense shortwave trough, which will
develop our severe weather for today, over the Southern Plains.
Meanwhile, areas of dense fog continued over the advisory area. This
was ahead of an advancing warm front from the south with 60s
dewpoints in its wake. Some locations in the southern and eastern
part of the advisory area have already been affected by rain and seen
the warm front passage, thus were removed from the advisory for the
rest of the morning. Some fog will be possible but think that the
prevalence of dense fog is a lower chance. Overall the fog should
lift by 8 am. Also area radars were already showing showers and
isolated strong elevated thunderstorms coming from Southern
Louisiana. This activity was developing in advance of a stronger low
level jet.

Otherwise the main focus will be the severe potential for this
afternoon into early this evening. Models have been consistent with
the track of this short wave in recent model runs. This fast
progressive pattern will bring the negatively tilted shortwave
trough to the forecast area by 00z today. The warm front will make
better progressive north across Mississippi for today which will
spread an unstable airmass across the region with middle 60s
dewpoints. However with some morning showers and embedded
thunderstorms pushing into our western and central areas this
morning ahead of the severe convection for this afternoon, this may
hamper airmass recovery some for this afternoon. This concern was
shown by one of the short range models, while the NAM, GFS, and
other short range models showed good recovery for this afternoon.
However with the strong dynamics of this system will assume that
there will be enough recovery for severe thunderstorms to take place.
As the system approaches, the warm front will make greater northward
progress over our forecast area, which will bring in some good
instability from the south. This shortwave will be preceded by a
surface wave on a pacific type front coming from the west. Looking at
some of the dynamics, we will be in the left front quad of the upper
jet as the low level jet increases across the region, midlevel
southwest jet of 70 knots, and midlevel lapse rates 7C. The 0-3 km
bulk shear will be around 30-50 knots in southwest flow, which will
be favorable for severe weather as discrete supercells comes ahead of
the broken QLCS line. Could get some tornadoes with the discrete
supercells. The general timing looks to be for this afternoon into
early this evening for the squall line to push through the region.
Will continue to highlight damaging winds, large hail and possible
tornadoes in an elevated risk in the HWO but push back the current
timing of the severe weather a little. Since the Pine Belt area has
received several inches of rainfall in the last few days will
continue to highlight the limited flash flooding potential there with
an additional 2 to 3 inches of rainfall possible. Our bout of severe
weather should exit the region with the front early this evening. The
rains will end from west to east in the wake of the departing
shortwave overnight as the front exits the region.

As far as temps are concerned, anomalous low level warming will help
to keep highs and lows around 15 to 20 degrees above normal. Readings
will range from the spring like lower to middle 70s. Lows will be
from the lower to upper 50s. As for POPs, will keep the current high
POPs for today across the CWA. The best POPs for tonight will be
across our northeast for early this evening as the rains depart
overnight./17/

Tuesday through the weekend...

By Tuesday morning, the upper level system will be to our east and
cold high pressure at the surface will be dropping south into our
region. The cold air will lag just a bit on Tuesday as highs should
still warm nicely into the 70s. However, cold advection will be in
full force once that 1037mb high starts to have some affect on our
region following a weak cold frontal passage late Tuesday into early
Wednesday. However, models do indicate that this surface high won't
completely reach our CWA but should affect the northern portions and
it is in this location where the colder highs should be on
Wednesday. Dry weather will continue through the week but much
colder temperatures will prevail as highs will be in the 40s across
the north to the lower 50s in the south. Overnight lows will again
dip below freezing north of I-20 on Thursday morning and areawide on
Friday morning. In fact, some locations in the north could see lows
Friday morning in the lower to mid 20s.

Heading into the weekend, there remains disagreement among the
operational models as to our next chance for precipitation. The
Canadian and ECMWF appear to be the most in sync with bringing
moisture and precip back to the region from the west later in the
day on Friday. As a disturbance moves to our south, moisture will
remain across our region going into Friday night. This will combine
with cold temperatures already in place to bring the threat for some
wintry precipitation. At this time, it looks like there is some
potential for a rain/snow mix or just some snow, especially for
locations along and north of I-20. The operational GFS is most
different with this system as it develops more of a trough and sfc
low moving across Arkansas, and keeping temperatures on the warm
side. This would lead to strictly a rain scenario. All models do
indicate any precipitation that does develop will exit the region by
Saturday afternoon/night with temperatures continuing to feel like
winter. /28/

&&

.AVIATION...
12Z TAF discussion:
Showers and storms continue to track north/northeast across the
ArkLaMiss as a warm front moves north as well. Some of these storms
might be strong this morning with hail being the primary risk. In
addition, patchy fog will also be possible and some locations along
and north of I-20 could see some dense fog, reducing vis to 1/4sm or
less at times. Fog issues should improve after daybreak. Widespread
IFR to LIFR categories are occurring this morning thanks to either
reduced vis/ceilings from the fog or the storms. Additional storms
are expected this afternoon from the west. Some of these storms will
be severe as well. These will reduce flight categories to MFR to LIFR
this afternoon. Rain will exit from west to east by this evening, but
some patchy fog will again be possible. Overall, not good flying
weather expected today. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  57  70  46 /  97  46   7   7
Meridian      73  59  71  49 /  98  57   8   5
Vicksburg     75  54  71  46 /  99  35   3   8
Hattiesburg   75  58  73  51 /  98  36   5   4
Natchez       74  54  72  48 /  99  26   2   7
Greenville    70  54  68  41 /  99  53   6  10
Greenwood     73  56  68  42 /  98  64   9  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

28
Hazardous weather outlook, Jan 2, 8:17 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
817 AM CST MON JAN 2 2017

ARZ074-075-LAZ007>009-015-MSZ018-019-025>038-040>042-031430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-ISSAQUENA-SHARKEY-YAZOO-
817 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE
REGION. THE PRIMARY TIME PERIOD WILL BE FROM LATE MORNING OR AROUND
NOON IN THE WEST BEFORE ENDING DURING THE EARLY EVENING IN THE EAST.
THE PRIMARY HAZARDS WILL BE FROM DAMAGING WINDS, TORNADOES AND LARGE
HAIL.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ016-023>026-MSZ039-043>066-072>074-031430-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
817 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

FLOODING
THREAT...LIMITED
TIMING...TODAY

SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE
REGION. THE PRIMARY TIME PERIOD WILL BE FROM LATE MORNING OR AROUND
NOON IN THE WEST BEFORE ENDING DURING THE EARLY EVENING IN THE EAST.
THE PRIMARY HAZARDS WILL BE FROM DAMAGING WINDS, TORNADOES AND LARGE
HAIL.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

IN ADDITION, THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL OF TWO TO
THREE INCHES IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND
SATURATED SOILS, THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
...ADDITIONAL URLS FOR FLOODING ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN

OBSERVED PRECIPITATION IMAGES...
   WWW.WEATHER.GOV/JAN/PRECIPMAPS

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

RIVER FORECAST CENTER...
   WWW.WEATHER.GOV/LMRFC/
SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
EXCESSIVE RAINFALL DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
DAY 1 THROUGH 7 QPF...
   WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
QPF DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jan 2, 6:40 AM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
640 AM CST MON JAN 2 2017

MSZ046-021315-
Kemper MS-
640 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER COUNTY UNTIL
715 AM CST...

At 640 AM CST, Meteorologists were tracking a strong thunderstorm
near Boyd, or 10 miles northeast of Lauderdale, moving northeast at
40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Kemper
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3258 8839 3258 8847 3264 8854 3280 8837
      3277 8836
TIME...MOT...LOC 1240Z 229DEG 35KT 3263 8840

17
Special weather statement, Jan 2, 6:42 AM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
642 AM CST MON JAN 2 2017

MSZ018-019-025-021315-
Bolivar MS-Leflore MS-Sunflower MS-
642 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR...NORTHERN
SUNFLOWER AND NORTHWESTERN LEFLORE COUNTIES UNTIL 715 AM CST...

At 642 AM CST, Meteorologists were tracking a strong thunderstorm
over Boyle, or near Cleveland, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Ruleville around 655 AM CST.
  Drew around 700 AM CST.
  Parchman around 710 AM CST.
  Rome around 715 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3397 9045 3381 9045 3381 9031 3356 9082
      3370 9088 3399 9054 3399 9046
TIME...MOT...LOC 1242Z 228DEG 40KT 3368 9075

17
Local storm report, Jan 2, 7:25 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     LIGHTNING        4 W FLOWOOD             32.32N 90.17W
01/02/2017                   HINDS              MS   BROADCAST MEDIA

            HOUSE ON LINDEN PLACE CAUGHT ON FIRE LIKELY DUE TO
            LIGHTNING.

&&

JCULIN
Local storm report, Jan 2, 7:32 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      BRANDON                 32.28N 90.00W
01/02/2017                   RANKIN             MS   LAW ENFORCEMENT

            SEVERAL ROADS WERE FLOODED INCLUDING PINEBROOK DRIVE AND
            CASTLEWOODS BOULEVARD

&&

27
Special weather statement, Jan 2, 7:34 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
734 AM CST MON JAN 2 2017

MSZ064-065-072-073-021415-
Marion MS-Lamar MS-Jefferson Davis MS-Covington MS-
734 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMAR...
SOUTHEASTERN COVINGTON...NORTHEASTERN MARION AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES UNTIL 815 AM CST...

At 734 AM CST, Meteorologists were tracking a strong thunderstorm
near Columbia, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Improve around 745 AM CST.
  Melba around 755 AM CST.
  Sumrall around 800 AM CST.
  Collins and Sanford around 815 AM CST.

Other locations impacted by this storm include Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3128 8983 3167 8960 3155 8940 3146 8940
      3143 8943 3143 8945 3141 8945 3122 8967
TIME...MOT...LOC 1334Z 215DEG 31KT 3128 8974

JC
Local storm report, Jan 2, 7:36 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
01/02/2017                   RANKIN             MS   LAW ENFORCEMENT

            FLOODING ON LONG DRIVE IN FLORENCE

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:02 PM CSTDense Fog AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more12 hr
Jan 2, 2:35 AM CSTSpecial Weather StatementJANJefferson25 min
Jan 2, 3:01 AM CSTSpecial Weather StatementJANJefferson29 min
Jan 2, 3:07 AM CSTSpecial Weather StatementJANAdams38 min
Jan 2, 3:30 AM CSTSpecial Weather StatementJANWarren30 min
Jan 2, 3:40 AM CSTSpecial Weather StatementJANFranklin35 min
Jan 2, 4:05 AM CSTSpecial Weather StatementJANWarren25 min
Jan 2, 4:28 AM CSTSpecial Weather StatementJANYazoo32 min
Jan 2, 4:33 AM CSTSpecial Weather StatementJANRankin, Scott27 min
Jan 2, 4:47 AM CSTSpecial Weather StatementJANYazoo28 min
Jan 2, 4:50 AM CSTSpecial Weather StatementJANMadison25 min
Jan 2, 4:54 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds36 min
Jan 2, 5:05 AM CSTSpecial Weather StatementJANYazoo25 min
Jan 2, 5:20 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin40 min
Jan 2, 5:44 AM CSTSpecial Weather StatementJANHumphreys31 min
Jan 2, 6:01 AM CSTSpecial Weather StatementJANRankin29 min
Jan 2, 6:24 AM CSTSpecial Weather StatementJANScott36 min
Jan 2, 6:40 AM CSTSpecial Weather StatementJANKemper35 min
Jan 2, 6:42 AM CSTSpecial Weather StatementJANSunflower33 min
Jan 2, 7:34 AM CSTSpecial Weather StatementJANCovington41 min
Jan 2, 12:04 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson41 min
Jan 2, 12:19 PM CSTTornado WarningJANAdams, Jefferson56 min
Jan 2, 12:37 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson38 min
Jan 2, 12:46 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren44 min
Jan 2, 1:07 PM CSTTornado WarningJANClaiborne, Copiah, Jefferson38 min
Jan 2, 1:13 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln49 min
Jan 2, 1:22 PM CSTSevere Thunderstorm WarningJANHinds, Warren53 min
Jan 2, 1:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey47 min
Jan 2, 1:33 PM CSTSevere Thunderstorm WarningJANLawrence42 min
Jan 2, 1:34 PM CSTSevere Thunderstorm WarningJANForrest26 min
Jan 2, 1:45 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo60 min
Jan 2, 1:46 PM CSTSevere Thunderstorm WarningJANRankin, Simpson59 min
Jan 2, 1:50 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Jan 2, 1:52 PM CSTFlash Flood WarningJANForrest, Lamar4 hr
Jan 2, 2:03 PM CSTTornado WarningJANSimpson27 min
Jan 2, 2:20 PM CSTTornado WarningJANCovington, Simpson, Smith30 min
Jan 2, 2:25 PM CSTSevere Thunderstorm WarningJANMarion22 min
Jan 2, 2:25 PM CSTSevere Thunderstorm WarningJANScott, Smith49 min
Jan 2, 2:29 PM CSTSevere Thunderstorm WarningJANCovington, Jones46 min
Jan 2, 2:37 PM CSTTornado WarningJANJasper, Smith42 min
Jan 2, 2:39 PM CSTSevere Thunderstorm WarningJANForrest, Lamar51 min
Jan 2, 2:43 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison, Scott51 min
Jan 2, 2:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton43 min
Jan 2, 2:55 PM CSTSevere Thunderstorm WarningJANJones35 min
Jan 2, 3:09 PM CSTTornado WarningJANClarke43 min
Jan 2, 3:12 PM CSTSevere Thunderstorm WarningJANLauderdale51 min
Jan 2, 3:16 PM CSTSevere Thunderstorm WarningJANNeshoba44 min
Jan 2, 3:19 PM CSTTornado WarningJANLauderdale32 min
Jan 2, 3:55 PM CSTSpecial Weather StatementJANKemper, Neshoba, Noxubee35 min
Jan 2, 4:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha60 min

Nearby

Flash Flood Watches in Mississippi, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.